What causes redness and irritation at the site of vaccine administration?
User rating for this question
Hi, I am a 61 year old, normally healthy woman. I had my annual physical yesterday and got a Shingles vaccine 37 hours ago. Now my left arm is dark pink and tender above the Shingles vacccine site. Pinkness if 4 inches long and 1 1/2 inches wide and it is tender to the touch. I do not have a fever. What should I do? Cold compress? take some Benadril antihistimine? Please advise, Thank you!
Posted Sun, 16 Feb 2014 in Skin Hair and Nails
Answered by Dr. Kalpana Pathak 1 hour later
Brief Answer: Details below Detailed Answer: Hi, Thanks for writing to us. This redness irritation at the site of vaccine administration and in adjacent areas could be due to vaccine itself or it could also be due to cleaning of area with betadine or spirit prior to vaccination. You need not worry, as its a mild reaction. Just do cold water compresses over affected area, apply a steroid cream and take oral antihistamine like Benadryl twice in a day. Hopefully, it will resolve in few days. However if you develop fever, any other systemic problem or if the rash seems to progress then consult your doctor on urgent basis. Hope this helped. Take care